Alert archive / Louisiana / Flash Flood Warnings in 2016
Flash Flood Warning 45, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Mar 11, 2016, 12:52 AM CST for 5 parishes in Louisiana. It was in force for 12 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 11, 2016, 12:52 AM CST (06:52 UTC)
- Expired
- Mar 11, 2016, 12:45 PM CST
- In force
- 12 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, Red River Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 44 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 11, 11:10 AM CST | FLASH FLOOD | 4 Nnw Shreveport, LA | SEVERAL HOMES ARE FLOODING ALONG CROSS LAKE... |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 618 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 6.9 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
615
WGUS54 KSHV 110652
FFWSHV
LAC015-017-031-081-119-111245-
/O.NEW.KSHV.FF.W.0045.160311T0652Z-160311T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1252 AM CST FRI MAR 11 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CADDO PARISH IN NORTHWESTERN LOUISIANA...
BOSSIER PARISH IN NORTHWESTERN LOUISIANA...
WEBSTER PARISH IN NORTHWESTERN LOUISIANA...
DE SOTO PARISH IN NORTHWESTERN LOUISIANA...
RED RIVER PARISH IN NORTHWESTERN LOUISIANA...
* UNTIL 645 AM CST
* AT 1245 AM CST...NUMEROUS ROADS REMAIN UNDERWATER ACROSS THE
WARNING AREA. WHILE MOST OF THE RAINFALL HAS MOVED EAST OF THE
REGION...RIVERS...LAKES AND BAYOUS CONTINUE TO RISE FROM PREVIOUS
EXCESSIVE RAINFALL. ADDITIONAL RAINFALL WILL BE POSSIBLE TOWARDS
THE MORNING HOURS THAT COULD PROLONG THE ALREADY SERIOUS FLOODING
THREAT.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SHREVEPORT...BOSSIER CITY...MINDEN...SPRINGHILL...MANSFIELD...VIVIAN...
HAUGHTON...GREENWOOD...BLANCHARD...COUSHATTA...BENTON...STONEWALL...
LOGANSPORT...SIBLEY...CULLEN...PLAIN DEALING...COTTON VALLEY...OIL CITY...
SAREPTA AND DOYLINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST
FLOOD DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3185 9388 3190 9390 3199 9404 3302 9404
3302 9324 3272 9324 3271 9319 3246 9315
3245 9324 3241 9324 3239 9343 3237 9340
3224 9342 3224 9322 3206 9314 3198 9313
3197 9324 3189 9327 3193 9342 3184 9344
$$
051 follow-up statement
645
WGUS54 KSHV 111235
FFWSHV
LAC015-017-031-081-119-111845-
/O.EXT.KSHV.FF.W.0045.000000T0000Z-160311T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
635 AM CST FRI MAR 11 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CADDO PARISH IN NORTHWESTERN LOUISIANA...
BOSSIER PARISH IN NORTHWESTERN LOUISIANA...
WEBSTER PARISH IN NORTHWESTERN LOUISIANA...
DE SOTO PARISH IN NORTHWESTERN LOUISIANA...
RED RIVER PARISH IN NORTHWESTERN LOUISIANA...
* UNTIL 1245 PM CST FRIDAY
* AT 632 AM CST...NUMEROUS ROADS REMAIN UNDERWATER ACROSS THE WARNED
AREA. RIVERS...LAKES AND BAYOUS CONTINUE TO RISE FROM PREVIOUS
EXCESSIVE RAINFALL. ADDITIONAL RAINFALL IS POSSIBLE THROUGH THE
MORNING THAT COULD PROLONG THE ALREADY SERIOUS FLOODING THREAT.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SHREVEPORT...BOSSIER CITY...MINDEN...SPRINGHILL...MANSFIELD...VIVIAN...
HAUGHTON...GREENWOOD...BLANCHARD...COUSHATTA...BENTON...STONEWALL...
LOGANSPORT...SIBLEY...CULLEN...PLAIN DEALING...COTTON VALLEY...OIL CITY...
SAREPTA AND DOYLINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3185 9388 3190 9390 3199 9404 3302 9404
3302 9324 3272 9324 3271 9319 3246 9315
3245 9324 3241 9324 3239 9343 3237 9340
3224 9342 3224 9322 3206 9314 3198 9313
3197 9324 3189 9327 3193 9342 3184 9344
$$
05What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 10, 11:56 PM CST, 56 minutes earlier.
Area forecast discussion, Mar 10, 11:56 PM CST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1156 PM CST THU MAR 10 2016
.AVIATION...
FOR THE 11/06Z TAFS...A MIX BAG OF CIGS WILL PERSIST OVERNIGHT
ACROSS THE REGION...WITH -DZ/-RA/-TSRA EXPECTED TO DEVELOP DURING
THE TAF PERIOD AND MOVE NORTHWARD AS A CLOSED LOW MOVES VERY SLOWLY
TO THE NE ACROSS CENTRAL TEXAS. CONVECTION SHOULD BECOME MORE
NUMEROUS ACROSS THE REGION AFTER 12Z...RESULTING IN MVFR/LIFR/IFR
CIGS AND REDUCED VSBYS THROUGH THE AFTERNOON BEFORE DIMINISHING
FROM S TO N AFTER 11/00Z. WINDS WILL PREVAIL FROM THE ENE TO ESE
BETWEEN 5-10KTS THROUGH MUCH OF THE TAF PERIOD. /20/
&&
.PREV DISCUSSION... /ISSUED 824 PM CST THU MAR 10 2016/
DISCUSSION...
ENJOYING A WELL NEEDED BREAK FROM THE RAINFALL THIS EVENING AS OUR
REGION IS UNDER THE INFLUENCE OF SINKING AIR AND A MID LEVEL DRY
SLOT IN THE WAKE OF CONVECTION EARLIER TODAY. LATEST PROGS ARE IN
GOOD AGREEMENT WITH INCREASING PVA ALOFT DEVELOPING TO OUR SOUTH
LATER TONIGHT AND MOVING NORTHWARD TOWARDS THE I-20 CORRIDOR.
ATTM...IT APPEAR LIKE THE BEST LIFT AND DIVERGENCE ASSOCIATED WITH
THE INCREASING PVA WILL BE ACROSS OUR EASTERN HALF OR ACROSS
NORTHERN LOUISIANA AND EVENTUALLY S AR NEAR OR SHORTLY AFTER
SUNRISE FRIDAY MORNING. POPS ARE GENERALLY ALIGNED IN THIS
FASHION FOR THE REMAINDER OF THE NIGHT INTO FRIDAY AND FOR THIS
REASON WILL NOT MAKE ANY CHANGES TO THE POP FORECAST OR THE
CURRENT FFA WHICH RUNS THROUGH FRIDAY AFTN.
TEMPERATURES ARE HOWEVER VERY NEAR FCST LOWS ACROSS OUR SE AND
EASTERN ZONES SO LOWERED TEMPS A FEW DEGREES ACROSS THESE
LOCATIONS.
OTHER CHANGES INCLUDED A SLIGHT ADJUSTMENT IN DEWPOINTS TO MIMIC
CURRENT AND FCST TRENDS...OTHERWISE NO OTHER NECESSARY CHANGES
WERE NEEDED.
UPDATED PACKAGE WILL BE OUT SHORTLY...13.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 62 72 60 72 / 80 90 50 50
MLU 63 73 63 72 / 80 90 70 60
DEQ 56 64 56 70 / 60 90 70 50
TXK 57 66 58 71 / 60 90 60 50
ELD 60 68 60 71 / 80 90 70 60
TYR 60 70 57 71 / 60 70 50 40
GGG 61 70 58 72 / 60 80 50 50
LFK 64 74 58 74 / 60 70 40 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR ARZ071>073.
LA...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR LAZ001>006-
010>014-017>022.
OK...NONE.
TX...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR TXZ126-138-151-
153-166-167.
&&
20Hazardous weather outlook, Mar 10, 8:39 PM CST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 839 PM CST THU MAR 10 2016 ARZ071>073-LAZ001>006-010>014-017>022-TXZ126-138-151-153-166-167- 111200- LAFAYETTE-COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES- WINN-GRANT-CALDWELL-LA SALLE-MARION-HARRISON-PANOLA-SHELBY- SAN AUGUSTINE- 839 PM CST THU MAR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT... SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE ONCE AGAIN LATE TONIGHT INTO THE DAWN HOURS FRIDAY ACROSS THE REGION. THIS RAINFALL COULD BE MODERATE TO HEAVY AT TIMES AND COULD RESULT IN ADDED RUNOFF TO ALREADY SWOLLEN LAKES...RIVERS...CREEKS AND BAYOUS ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE THREAT FOR FLASH FLOODING WILL CONTINUE INTO AT LEAST FRIDAY AFTERNOON. ALTHOUGH THE HEAVY RAIN WILL BECOME LESS WIDESPREAD...SCATTERED THUNDERSTORMS WITH EVEN BRIEF HEAVY RAIN... MAY BE ENOUGH TO PERPETUATE ONGOING AREAS OF FLOODING. THE UPPER LOW PRESSURE SYSTEM BRINGING THE SHOWERS AND THUNDERSTORMS TO THE AREA...WILL FINALLY MOVE TO THE EAST BY LATE IN THE WEEKEND. .SPOTTER INFORMATION STATEMENT... NO FURTHER ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL BE NEEDED THROUGH TONIGHT. ARZ050-051-059>061-070-OKZ077-TXZ096-097-108>112-124-125-136-137- 149-150-152-165-111200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-MCCURTAIN- RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-SMITH- GREGG-CHEROKEE-RUSK-NACOGDOCHES-ANGELINA- 839 PM CST THU MAR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... WHILE ADDITIONAL RAINFALL IS FORECAST TO DEVELOP LATE TONIGHT TOWARDS THE DAWN HOURS FRIDAY MORNING...THE RAINFALL SHOULD NOT BE SUFFICIENT ENOUGH TO RESULT IN ADDITIONAL FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE THREAT FOR FLASH FLOODING SHOULD BE EAST OF THE REGION THROUGH FRIDAY AFTERNOON. EXPECT MORE IN THE WAY OF SCATTERED SHOWERS AND THUNDERSTORMS THROUGH AT LEAST SUNDAY BEFORE WE BEGIN TO LOSE THE EFFECTS OF THE UPPER LEVEL STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... NO FURTHER ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL BE NEEDED THROUGH TONIGHT. 13
In the hours before
Local storm report, Mar 10, 7:11 PM CST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
711 PM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLASH FLOOD 8 WSW CLAIBORNE 32.52N 92.33W
03/09/2016 OUACHITA LA BROADCAST MEDIA
*** 1 FATAL *** 22 YR OLD MALE DROWNED WHEN THE VEHICLE
HE WAS DRIVING WAS SWEPT OFF THE ROAD BY FLOODWATERS.
&&
EVENT NUMBER SHV1600176
20Local storm report, Mar 10, 11:39 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1139 PM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD ORE CITY 32.80N 94.72W
03/10/2016 UPSHUR TX BROADCAST MEDIA
SEVERAL CHILDREN WERE PLAYING NEAR MEDDLIN CREEK ON
FRONT STREET IN ORE CITY... ONE BOY WAS SWEPT INTO THE
CREEKS CURRENT. HE WAS RESCUED AND TRANSPORTED TO THE
HOSPITAL. NO DETAILS ON HIS CONDITION.
&&
EVENT NUMBER SHV1600177
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 7:07 PM CST | Flash Flood Warning | SHV | Bossier, Caddo, De Soto, Red River, Webster | 6 hr |
| Mar 10, 8:29 PM CST | River Flood Warning | SHV | Bossier, Caddo, Red River | 6 days |
| Mar 10, 8:42 PM CST | Flash Flood Warning | SHV | Grant, Natchitoches, Sabine, Winn | 49 hr |
| Mar 10, 9:08 PM CST | Flash Flood Warning | SHV | Bienville, Caldwell, Claiborne, Jackson, Lincoln, Ouachita and 2 more | 21 hr |
| Mar 10, 11:50 PM CST | Flash Flood Warning | SHV | LaSalle | 41 hr |
| Mar 11, 12:43 PM CST | Flash Flood Warning | SHV | Bossier, Caddo, De Soto, Red River, Webster | 13 hr |
Nearby
Flash Flood Warnings in Louisiana, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.